MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC GUIDE BLOCK FOR 2 COLUMN PLATE 7 HOLE HEAD/RIGHT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC GUIDE BLOCK FOR 2 COLUMN PLATE 7 HOLE HEAD/RIGHT
Catalog Number 03.111.700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event is unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a guide block for two-column plate broke outside of surgery.The set screw that issued to attach the guide block to a distal radius plate broke.There was no procedure done.There was no patient involvement reported.This report is for one (1) guide block for 2 column plate 7 hole head/right.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part: 03.111.700; lot: 14-3995; manufacturing site: selzach; supplier: (b)(4) ; release to warehouse date: 22.Apr.2014.The device history record shows this lot of 109 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Material certificates are available in certificat of conformity from supplier.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The following investigations were performed: broken: device condition: visual inspection performed at customer quality (cq) observed that the guide screw was broken at its smallest shaft cross-section.No new issues were identified on remaining portions of the device.The complaint condition agree with the complaint description and the complaint condition was confirmed.Dimensional analysis and document/specification review: drawing review: based on the date of manufacture the device drawings reflecting the current and manufactured revision were reviewed.Dimensional inspection at the broken portion of the guide screw measured the diameter as 1.4 mm (ca-814) that falls within the specification of 1.4 mm to 1.5 mm per inspection sheets.Lot number review: review of the device history record(s) showed that this lot of 109 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Furthermore, material certificates reviewed during dhr review showed the material conformity from supplier.Therefore, no issues were identified with the given material of the device that would contribute to the complaint condition.Conclusion: a definitive root cause for the given complaint condition could not be determined from the provided information.However, it is likely that any unintended excessive off-axis forces during usage/handling could have contributed given complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 7 HOLE HEAD/RIGHT
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7682245
Report Number2939274-2018-52851
Device Sequence Number848470
Product Code FZX
UDI-Device Identifier10886982072528
UDI-Public(01)10886982072528
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.700
Device Lot Number14-3995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer08/08/2018
08/10/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/09/2018
08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1